The FDA has issued a warning that osteoporosis drugs in the bisphosphonate class may increase the risk of atypical femur fractures.? The warning will be present on labels of all bisphosphonates to help patients and health care providers determine the best possible course of treatment for prevention of osteoporosis.
Representatives from the FDA have acknowledged the overall benefits that bisphosphonates have had in preventing fractures caused by osteoporosis and are continuing investigations on long term bisphosphonate use for osteoporosis.
It?s of the utmost importance that patients and all health care providers have access to any and all information concerning different treatments and medications when considering the best possible course of action.? There should be an open dialogue regarding any new course of treatment and FDA warnings like those affixed to bisphosphonate drugs can facilitate those discussions.
The deputy director of the FDA office of new drugs has said that this warning shouldn?t make people fearful of the medications they are taking.? What the warning will hopefully do is to get people asking more questions and becoming more involved in the treatment and prevention of conditions and in their overall health.
If you?ve got a concern about a medication that you are taking or if there have been any recent changes in any aspect of your health, you should address those concerns with your health care provider.? Doctors, nurses and health aids are there to help, but their jobs become more difficult if you aren?t willing to be fully involved in every aspect of your health.